Tennessee, 2025

Damaging Winds in Tennessee, July 21, 2025

July 21, 2025 · NWS OHX · 2 events in 1 county or zone

A typical summertime airmass across Middle Tennessee led to the development of scattered afternoon thunderstorms on July 21, 2025. One of these thunderstorms in Nashville became briefly severe with a couple of trees downed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A typical summertime airmass across Middle Tennessee led to the development of scattered afternoon thunderstorms on July 21, 2025. One of these thunderstorms in Nashville became briefly severe with a couple of trees downed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 21, 11:52 AM CST, 4 hours 23 minutes earlier. Its key messages:

  • Updated at 1229 PM CDT Mon Jul 21 2025
  • Hot and humid conditions are expected through the week. A Heat Advisory is in effect through Wednesday.
  • Afternoon and evening scattered showers and thunderstorms will continue through this afternoon. Localized flooding, frequent lightning, and gusty winds will be possible.
  • Rain and storm chances will begin to taper off starting on Tuesday.
Area forecast discussion, Jul 21, 11:52 AM CST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1252 PM CDT Mon Jul 21 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1229 PM CDT Mon Jul 21 2025

- Hot and humid conditions are expected through the week. A Heat
  Advisory is in effect through Wednesday.

- Afternoon and evening scattered showers and thunderstorms will
  continue through this afternoon. Localized flooding, frequent
  lightning, and gusty winds will be possible.

- Rain and storm chances will begin to taper off starting on
  Tuesday.

&&

.SHORT TERM...
(Rest of today through Tuesday)
Issued at 1114 AM CDT Mon Jul 21 2025

An upper-level ridge continues to build over the central part of the
US, and thanks to this, heat continues to be the main concern over
the next several days. Obs at this hour are already nearing 90
and will likely top out in the mid-90s for most of the area. With
dewpoints in the 70s, this will result in heat indices of 105 to
109 degrees west of the Plateau. A stationary boundary is situated
just north of Kentucky which has aided in thunderstorm
development in this area overnight and this morning. CAMs show
outflows from this activity reaching Middle TN and helping to
develop more thunderstorms with coverage becoming more scattered
through the afternoon. Very little shear and poor mid-level lapse
rates keeps our severe weather threat very low, but the typical
summertime thunderstorm hazards of gusty winds, heavy rain, and
frequent lightning are all on the table. Steering flow around 20
knots will keep storm motions relatively quick which keeps the
flash flood threat low. But with a PWAT of 1.84 inches on this
morning's sounding (near the 90th percentile), expect heavy rain
with any thunderstorm. Storm coverage will trend down near sunset.

The upper-level high continues to build on Tuesday with its center
near the west TN border by that evening. Highs will continue to warm
to the mid-90s, and with dewpoints staying in the 70s, it'll be
another hot and humid day with heat indices of 105 to 109 degrees.
Drier mid-level air working its way into the area will decrease
thunderstorm coverage. But we won't be completely dry with 20-40%
chance of thunderstorms staying in the forecast through the
afternoon.

&&

.LONG TERM...
(Tuesday Night through next Monday)
Issued at 1114 AM CDT Mon Jul 21 2025

The center of the upper high is over Middle TN Wednesday, leading to
one of the hottest days of the week as temperatures warm into the
mid and upper-90s. Dewpoints in the 70s means it'll be once again
miserable with heat indices still staying in that 105 to 109 degree
range. Drier mid-level air continues to work its way into the area
though, lowering thunderstorm coverage to just isolated storms
mainly favoring the Plateau. The center of the high shifts east on
Thursday, "cooling" temperatures by just a couple degrees compared
to Wednesday. Dewpoints also fall just a couple degrees, but it
looks to be enough to finally have heat indices fall below the 105
degree criteria for a Heat Advisory. The thunderstorm risk remains
low Thursday with just isolated storms once again favoring the
Plateau.

The break from the daily scattered storms won't last long though as
the high continues to shift east and moisture pulls back into the
area. With a shortwave moving through the area, this will once again
bring medium to high rain chances back into the forecast Friday
through the weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Mon Jul 21 2025

Scattered storms are impacting eastern middle Tennessee and will
continue until sunset. Lower confidence for KBNA and KMQY
experiencing storms this afternoon, so PROB30 groups remain in
the taf at these sites. Highest confidence remains at CSV, SRB,
and CKV for TSRA impacts. These storms have the potential to
reduce visibility, produce gusty winds, heavy downpours, and have
frequent lightning. Into the evening hours, expect a dry night
with winds being light and variable for all terminals with patchy
fog possible. Cigs drop for KSRB and KCSV to MVFR/IFR later
tonight and returns to VFR around 13Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      75  95  75  97 /  30  30  10  20
Clarksville    75  92  74  95 /  30  20  10  10
Crossville     69  87  68  89 /  30  40  10  30
Columbia       74  93  73  95 /  30  40  10  20
Cookeville     71  89  70  91 /  30  30  10  20
Jamestown      69  87  67  91 /  30  20  10  20
Lawrenceburg   72  92  72  93 /  30  40  10  20
Murfreesboro   73  93  72  96 /  30  40  10  20
Waverly        74  92  73  95 /  30  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Wednesday for TNZ005>009-023>030-
056>063-075-077-093>095.

&&

SHORT TERM...Clements
LONG TERM....Clements
AVIATION.....LC/APB

In the hours before

Special weather statement, Jul 21, 2:43 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
343 PM CDT Mon Jul 21 2025

TNZ007-008-027>029-212130-
Robertson TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-
343 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAVIDSON...
SUMNER...NORTHWESTERN WILSON...NORTHWESTERN TROUSDALE AND ROBERTSON
COUNTIES THROUGH 430 PM CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Plains, or 12 miles east of Springfield, moving southeast at 30
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gallatin, Lebanon, Springfield, Hendersonville, Mount Juliet,
Goodlettsville, White House, Millersville, Greenbrier, Coopertown,
Lakewood, Ridgetop, Cross Plains, Portland, Old Hickory, Orlinda,
Green Hill, Black Jack, Bethpage, and Oak Grove.

This includes the following highways...
 Interstate 40 between mile markers 229 and 230.
 Interstate 65 between mile markers 95 and 121.
 Interstate 24 between mile markers 18 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3651 8621 3649 8623 3648 8619 3646 8618
      3617 8644 3636 8691 3639 8692 3638 8694
      3644 8709 3647 8713 3665 8667 3665 8659
TIME...MOT...LOC 2043Z 300DEG 27KT 3653 8666

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Mueller
Special weather statement, Jul 21, 3:26 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
426 PM CDT Mon Jul 21 2025

TNZ008-027-028-212215-
Davidson TN-Wilson TN-Sumner TN-
426 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER AND NORTHWESTERN WILSON COUNTIES THROUGH 515 PM
CDT...

At 425 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goodlettsville, or 7 miles northeast of Nashville, moving southeast at 20
mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gallatin, Lebanon, Madison, Hendersonville, La Vergne, Mount Juliet,
Goodlettsville, Lakewood, Hermitage, Rural Hill, Belinda City, Old
Hickory, Green Hill, and Percy Priest Lake.

This includes the following highways...
 Interstate 40 between mile markers 217 and 235.
 Interstate 65 between mile markers 92 and 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3620 8632 3609 8650 3610 8652 3607 8652
      3607 8653 3608 8653 3608 8654 3609 8655
      3607 8655 3603 8659 3629 8677 3642 8653
TIME...MOT...LOC 2125Z 321DEG 19KT 3626 8670

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Mueller
Special weather statement, Jul 21, 3:59 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
459 PM CDT Mon Jul 21 2025

TNZ027-059-062-212245-
Rutherford TN-Williamson TN-Davidson TN-
459 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN DAVIDSON...NORTHWESTERN
RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES THROUGH 545 PM CDT...

At 458 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belle Meade, or near Nashville, moving southeast at 40 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklin, Nashville, Smyrna, Brentwood, La Vergne, Nolensville,
Forest Hills, Oak Hill, Belle Meade, Bellevue, Antioch, Berry Hill,
Bells Bend, and Triune.

This includes the following highways...
 Interstate 40 between mile markers 196 and 217.
 Interstate 65 between mile markers 68 and 86.
 Interstate 24 between mile markers 47 and 69.
 Interstate 840 between mile markers 40 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3605 8643 3582 8666 3611 8701 3617 8699
      3626 8691
TIME...MOT...LOC 2158Z 310DEG 34KT 3615 8689

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mueller

The radar

The Nashville radar (KOHX), 28 km away, was scanning. The volume nearest the first event began at 22:13 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Davidson

When
July 21, 4:15 PM CST
Where
Davidson County, 1.27 mi SE of Nashville Tune Arpt
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.168, -86.863

Strong thunderstorm winds downed a tree along New York Avenue in west Nashville. Damages are a rough estimate.

Thunderstorm Wind, Davidson

When
July 21, 4:30 PM CST
Where
Davidson County, 1.71 mi W of Tusculum
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.071, -86.751

Severe thunderstorm winds downed a tree along with numerous branches onto Randall Drive near Oak Hill. Damages are a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265798, 1265797.